Twenty patients who were treated while under propofol anesthesia at a dermatologist clinic in Seoul have been transferred to nearby hospitals after showing symptoms of blood poisoning, the police said Tuesday.
According to the Gangnam District Police, 20 patients treated at a dermatologist’s located in Sinsadong, Gangnam-gu, are being treated for septicemia, or blood poisoning and low blood pressure, in six nearby hospitals including Soon Chun Hyang University Hospital.
One man and 19 women showing symptoms of nausea and dizziness had undergone procedures after receiving propofol injections Monday afternoon, the police said. The dermatologist first reported the case to the 119 Rescue Center later at around 8 p.m., after sending three patients to a hospital.
The police and Korea Centers for Disease Control and Prevention and National Forensic Service conducted a joint investigation, focusing on the possibility of the propofol injection having gone bad.
“We will also see if the director of the dermatology clinic and nurses were professionally negligent,” the police said.